Tutor profile: Sara D.
Subject: Health and Medicine
Name one major safety concern to be aware of when pushing IV narcotics to a patient in the hospital setting.
The IV narcotic should be administered slowly, over one minute, to minimize adverse reactions such as decreasing the patient's respiratory rate. Rapid administration of an IV narcotic can cause the patient to stop breathing and require additional medical interventions, such as CPR or Narcan administration.
During shift report, list three reasons why handoff SHOULD be done in the patient room with the patient present?
1) The patient feels part of the conversation and has an active role in their plan of care and treatment. The patient has the opportunity to voice concerns and ask questions to ensure all healthcare providers are on the same page. 2) Bedside report allows for quick assessment of functioning lines and drains, such as patent IV sites or tube feed rates. 3) A quick baseline assessment can be established as to the medical stability of the patient. This allows for changes in mentation and status to be quickly detected should baseline changes occur.
Please list the four chambers of the heart and the direction of deoxygenated to oxygenated blood flow, starting with the superior vena cava.
The four chambers of the heart are the right atrium, left atrium, right ventricle, and left ventricle. Blood enters into the right atrium from the superior vena cava, flows into the right ventricle, and to the lungs by the pulmonary arteries. The blood is returned via pulmonary veins to the left atrium, down to the left ventricle, and then finally out to the body via the aorta.
needs and Sara will reply soon.